How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask CamilleRN Your Own Question
CamilleRN
CamilleRN, Nurse (RN)
Category: Health
Satisfied Customers: 4183
Experience:  Experience: 20 yrs experience in ER, ICU, Neuro, OR, Chemo,Cardiology, Dermatology and MORE.
22106326
Type Your Health Question Here...
CamilleRN is online now
A new question is answered every 9 seconds

Can azethromycin cause leg pain/muscle pain (thigh) within

Resolved Question:

Can azethromycin cause leg pain/muscle pain (thigh) within hours of taking the 1st dose??
Submitted: 5 years ago.
Category: Health
Expert:  CamilleRN replied 5 years ago.

CamilleRN :

Welcome to JustAnswer Health...and thank you for your question. I am a verified Expert and am delighted to help you today. No, this is not a known side effect of this medication. Is it one or both thighs?

Customer:

hi Cam!:)

CamilleRN :

Hi:-)

Customer:

wound up with a cold and or sinus infection, dr put me on a Zpac

Customer:

since then my right thigh has been giving good zings now and then

CamilleRN :

Zpac is great..... most people can take it without any problem at all.

CamilleRN :

What is going on with your thigh(s)?

Customer:

i have no idea, i took the Zpac w dinner and a couple of hours later my upper thigh started hurting, like muscle spasm almost? it was going good for a while too, but it stopped, now its only once in a while it gives a good zing. Its not red or anything but

Customer:

i dont remember hitting it or anything during the day

CamilleRN :

It probably is just that... a muscle spasm. We can get those from lots of things....sitting too long...standing too long..moving , stretching the muscle...etc

CamilleRN :

It can be due to something as simple as sitting with your elbow on your thigh, triggering a spasm later in the day.

Customer:

hmm how a bout a foot under said leg?

CamilleRN :

What will be good is to apply a warm compress to relax the muscle

CamilleRN :

YES that can do it too:-)

CamilleRN :

massage it lightly

Customer:

i cant rememeber if i had my foot under me but its possible that it was lol i tend to sit on my foot sometimes

Customer:

it feels a little on the hard side??

CamilleRN :

that can do it

Customer:

little tender to touch??

CamilleRN :

when your muscle contracts..as with a spasm, it will feel harder than when it is relaxed

CamilleRN :

it can also be a bit warm

CamilleRN :

no redness?

Customer:

no, no redness no warmth

Customer:

just sore :(

Customer:

tender to touch too

CamilleRN :

I really think it sounds like you have been experiencing muscle spasms... could be due to any of the above mentioned reasons... I do not think that you are having any kind of reaction to the Zpac... I know from many of our previous conversations that you tend to over- worry, and I think that you may be doing that now.( If you had a blood clot you would have pain and redness.. swelling). I hope this brings you some peace of mind:-)

Customer:

it does :) thank you :) it dosnt seem red at all, ive been checking it now and then. i just wasnt sure where it came from. Because its not something ive ever experienced, at least not like that. I just wasnt sure if it was the medication or not. I didnt thnk about my foot until later; I think ill go relax and massage it, get it to loosen up.. thank you :) OH! been referred to a Neruo surgeon too in Boston so. I go for the consult soon

CamilleRN :

I am glad... please let me know how the appointment goes.

Customer:

i will i promise :) Neuro referred me to the pain clinic too. have the opthamologist on wed so, we shall see how it all goes. i promise to keep you updated :) thank you so much for everything

CamilleRN :

You are very welcome:-)

Customer:

heading to bed.. need to be up in like 5 hours :-p have a good night/morning cam :)

Customer:

thank you for the peice of mind :)

CamilleRN :

goodnight:-)

CamilleRN and 3 other Health Specialists are ready to help you